Acute renal failure during ATRA treatment


YARALI N., TAVIL B., KARA A., Ozkasap S., TUNC B.

PEDIATRIC HEMATOLOGY AND ONCOLOGY, vol.25, no.2, pp.115-118, 2008 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 2
  • Publication Date: 2008
  • Doi Number: 10.1080/08880010801888287
  • Title of Journal : PEDIATRIC HEMATOLOGY AND ONCOLOGY
  • Page Numbers: pp.115-118

Abstract

All-trans-retinoic acid (ATRA), which is used in acute promyelocytic leukemia, is usually well tolerated, but some side effects can be observed. Retinoic acid syndrome is the most severe side effect. Triazole derivatives such as fluconazole inhibit the NADPH-dependent cytochrome P-450-mediated catabolism of ATRA and are increased plasma levels of ATRA. Here, the authors report a case of APL who developed acute renal failure during ATRA and concurrent use of fluconazole.